Alert archive / Oklahoma / Tornado Warnings in 1994
Tornado Warning 40, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at May 7, 1994, 1:29 AM CDT for Pittsburg County, Oklahoma. It was in force for 45 min.
The area
The counties it named.
The facts
- Issued
- May 7, 1994, 1:29 AM CDT (06:29 UTC)
- Expired
- May 7, 1994, 2:14 AM CDT
- In force
- 45 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Pittsburg County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1390 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 1160 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 070630 TORTUL OKC121-070730- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TULSA OK 129 AM CDT SAT MAY 7 1994 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 230 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTHEAST OKLAHOMA ...PITTSBURG COUNTY AT 129 AM...THERE HAVE BEEN REPORTS OF TORNADOES IN NORTHWEST PITTSBURG COUNTY. RADAR INDICATED A LARGE SEVERE THUNDERSTORM CENTERED 10 MILES NORTHWEST OF SCIPIO. THE STORM WAS MOVING SOUTHEAST AT 25 MILES AN HOUR. THE TOWN OF SCIPIO IS IN THE PATH OF THIS STORM. THIS IS A DANGEROUS STORM SITUATION. ACT QUICKLY. IF YOU ARE IN THE PATH OF THIS TORNADO MOVE TO A SHELTER BELOW GROUND IF AVAILABLE. OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE. STAY AWAY FROM OUTSIDE WALLS AND AVOID WINDOWS. ABANDON CARS AND MOBILE HOMES FOR A REINFORCED BUILDING OR GET IN A GROUND DEPRESSION. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at May 6, 11:44 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, May 6, 11:44 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 1140 PM CDT FRI MAY 6 1994 WILL UPDATE ZNS TO ADD SVR TO SRN ZNS INCLUDED IN TOR WATCH. ALSO WILL CANCELL FFA AS WX IS CONFINED TO TWO CLUSERS OF STORMS THAT ARE MOVING AT ARND 20 MPH...SO THREAT FOR HVY RAINS HAVE LESSENED. .TUL...NONE.
In the hours before
Special weather statement, May 7, 12:01 AM CDT, 1 hour 28 minutes before
OKZ054>067-071115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1201 AM CDT SAT MAY 7 1994 ...THE FLASH FLOOD WATCH THAT WAS IN EFFECT FOR NORTHEAST OKLAHOMA HAS BEEN CANCELLED... AT MIDNIGHT...TWO CLUSERS OF THUNDERSTORMS CONTINUED OVER EASTERN OKLAHOMA. ONE WAS IN OTTAWA COUNTY AND THE OTHER IN OKFUSKEE COUNTY. THESE STORMS WERE MOVING AT AROUND 20 MPH AND THE THREAT FOR A LONG PERIOD OF VERY HEAVY RAINS FROM THE STORMS HAS ENDED. A TORNADO WATCH CONTINUED FOR PARTS OF SOUTHEAST OKLAHOMA UNTIL 4AM. WWCN03CYQX-#
Special weather statement, May 7, 12:06 AM CDT, 1 hour 23 minutes before
OKZ054>067-071115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1201 AM CDT SAT MAY 7 1994 ...THE FLASH FLOOD WATCH THAT WAS IN EFFECT FOR NORTHEAST OKLAHOMA HAS BEEN CANCELLED... AT MIDNIGHT...TWO CLUSERS OF THUNDERSTORMS CONTINUED OVER EASTERN OKLAHOMA. ONE WAS IN OTTAWA COUNTY AND THE OTHER IN OKFUSKEE COUNTY. THESE STORMS WERE MOVING AT AROUND 20 MPH AND THE THREAT FOR A LONG PERIOD OF VERY HEAVY RAINS FROM THE STORMS HAS END0ED. A TORNADO WATCH CONTINUED FOR PARTS OF SOUTHEAST OKLAHOMA UNTIL 4AM.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:28 PM CDT | Severe Thunderstorm Warning | TSA | Nowata | 47 min |
| May 6, 7:56 PM CDT | Tornado Warning | TSA | Osage, Pawnee | 49 min |
| May 6, 8:03 PM CDT | Tornado Warning | TSA | Nowata | 42 min |
| May 6, 8:12 PM CDT | Tornado Warning | TSA | Rogers | 63 min |
| May 6, 8:38 PM CDT | Tornado Warning | TSA | Pawnee | 67 min |
| May 6, 8:41 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 49 min |
| May 6, 9:23 PM CDT | Tornado Warning | TSA | Creek | 67 min |
| May 6, 9:50 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 40 min |
| May 6, 10:18 PM CDT | Tornado Warning | TSA | Creek | 57 min |
| May 6, 11:07 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 68 min |
| May 6, 11:15 PM CDT | Tornado Warning | TSA | Creek, Okfuskee | 60 min |
| May 6, 11:23 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 52 min |
| May 6, 11:47 PM CDT | Tornado Warning | TSA | Okfuskee | 43 min |
| May 7, 12:14 AM CDT | Tornado Warning | TSA | Okfuskee | 46 min |
| May 7, 12:37 AM CDT | Tornado Warning | TSA | McIntosh, Pittsburg | 53 min |
| May 7, 4:03 AM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 27 min |
| May 7, 4:44 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 46 min |
| May 7, 5:17 AM CDT | Severe Thunderstorm Warning | TSA | Creek | 43 min |
| May 7, 5:17 AM CDT | Severe Thunderstorm Warning | TSA | Washington | 43 min |
| May 7, 5:38 AM CDT | Severe Thunderstorm Warning | TSA | Nowata | 52 min |
| May 7, 6:04 AM CDT | Severe Thunderstorm Warning | TSA | Craig | 56 min |
| May 7, 6:35 AM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 40 min |
| May 7, 6:49 AM CDT | Severe Thunderstorm Warning | TSA | Okfuskee, Okmulgee | 41 min |
| May 7, 7:50 AM CDT | Severe Thunderstorm Warning | TSA | Latimer | 40 min |
| May 7, 7:59 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 61 min |
| May 7, 9:00 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 45 min |
Nearby
Tornado Warnings in Oklahoma, 1994Every tornado warning in 1994Tornadoes in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.